Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
145 Doctors are Online

Infant with greenish stools. Could this be due to the erythromycin intake? Enlarged liver with jaundice

Hi My 3month old son is excreting green coloured stools that resembles cow dung. I noticed this change for the first time when I gave him erythromycin syp for cold and cough. but for last 15 days this has become persistent. His pediatrician said he has enlarged liver and possibly jaundice . How serious is it? What are the treatments available for it? How critical is it?
Asked On : Tue, 26 Feb 2013
Answers:  1 Views:  42
Report Abuse
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions
Medical Topics
Pediatrician 's  Response
Hi ,
Thank you for your query.
Greenish stool sre due to excessive bile secretion.
This can be taken care by a probiotic syrup daily for 7 days.
Enlarged liver is of concern if it is associated with clinical jaundice (confirmed by lab investigations).
In case of jaundice erythromycin should be stopped at the earliest.
Treatment of the cause of jaundice should be started by a pediatrician.
If you have any further queries you are free to consult me.
Hope this answers your query.
Wishing your child a speedy recovery.
Have a nice day.
Answered: Tue, 26 Feb 2013
I find this answer helpful

3 Doctors agree with this answer

Disclaimer: These answers are for your information only and not intended to replace your relationship with your treating physician.
This is a short, free answer. For a more detailed, immediate answer, try our premium service [Sample answer]


Loading Online Doctors....
© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor